Alert archive / Oklahoma / Wind Advisories in 2019
Wind Advisory 3, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Feb 13, 2019, 10:50 AM CST for 9 counties in Oklahoma. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2019, 10:50 AM CST (16:50 UTC)
- Expired
- Feb 13, 2019, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2740 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
293 WWUS74 KTSA 131650 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1050 AM CST Wed Feb 13 2019 OKZ054>057-059>061-064>066-140000- /O.NEW.KTSA.WI.Y.0003.190213T1650Z-190214T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek- Okfuskee-Okmulgee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee 1050 AM CST Wed Feb 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Tulsa has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * TIMING...Through early this evening. * WINDS...South wind gusts around 40 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles on east-west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$
1 follow-up statement
536 WWUS74 KTSA 140002 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 602 PM CST Wed Feb 13 2019 OKZ054>057-059>061-064>066-140115- /O.EXP.KTSA.WI.Y.0003.000000T0000Z-190214T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek- Okfuskee-Okmulgee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee 602 PM CST Wed Feb 13 2019 ...WIND ADVISORY HAS EXPIRED... South winds will remain gusty through the night but below wind advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Feb 13, 10:24 AM CST, 26 minutes earlier.
Area forecast discussion, Feb 13, 10:24 AM CST, 26 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1024 AM CST Wed Feb 13 2019 .DISCUSSION... Primary issue today will be fire weather as strong and gusty south winds, much above normal temperature and low RH all contribute to potential for any fires to spread. Recent rainfall will offset this to a degree in much of the region, however there will be a window of opportunity for Red Flag conditions to be met across portions of northeast OK this afternoon. Dew point trends will be the determining factor with current values running in the mid- upper 20s across NE OK and parts of NW AR, while higher values noted across far SE OK in the mid 30s. High-res data for the most part does not indicate an appreciable rise to the west of U.S. 75, thus the temp and dew point trends will need to be watched closely for a possible short-fused Red Flag Warning. At the moment there will be no updates to the forecast but as mentioned above, the short term trends will continue to be refined. && .PREV DISCUSSION... /Issued 534 AM CST Wed Feb 13 2019/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will prevail through the forecast period. Southerly winds will gust to near 30 knots at times late this afternoon into tonight. Will mention LLWS at KFSM tonight, where surface winds will be somewhat more easterly and lighter. PREV DISCUSSION... /Issued 253 AM CST Wed Feb 13 2019/ DISCUSSION... Unseasonably warm temperatures are on tap for Today and Thursday before a return to more winter-like temperatures Friday and into next week. Today, we will see temperatures surge into the 60s as winds increase out of the south-southwest. The unseasonably warm temperatures, gusty winds to around 30 mph and Afternoon relative humidity values below 30 percent will result in an increased fire weather danger this Afternoon across northeast Oklahoma. Temperatures are set to soar into the 60s again on Thursday in advance of a cold front that will move through eastern Oklahoma and western Arkansas Thursday Afternoon and Evening. Fire weather conditions will less of a concern on Thursday as winds are expected to be lighter and relative humidity values will be higher. Noticeably colder temperatures are in the offing for Friday with highs mainly in the 30s and 40s. 50s will still be possible across southeast Oklahoma. The area will see a quick shot of precipitation Friday into Friday Evening as a weak mid-level shortwave sweeps across the Central Plains. Currently, temperature profiles support of a wintry mix of precipitation across portions of northeast Oklahoma and far northwest Arkansas. There could be a light glaze of ice accumulation, mainly on elevated surfaces during this time. Another weak mid-level shortwave may possibly bring some light precipitation to far northeast Oklahoma and northwest Arkansas Saturday Afternoon and Evening. The cold air will remain entrenched across the area as we move late in the weekend and into next week as a reinforcing shot of cold air moves into the region on Sunday. The potential for wintry precipitation next week continues. However, there are still many uncertainties at this time. Stay tuned as the forecast continues to be refined as we move closer to the event. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 47 68 31 / 0 0 0 0 FSM 67 42 66 41 / 0 0 0 0 MLC 66 46 70 40 / 0 0 0 0 BVO 67 44 68 27 / 0 0 0 0 FYV 62 42 64 34 / 0 0 0 10 BYV 63 44 64 32 / 0 0 0 10 MKO 65 46 67 35 / 0 0 0 0 MIO 64 44 64 28 / 0 0 0 10 F10 66 46 69 35 / 0 0 0 0 HHW 64 47 69 48 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14
Hazardous weather outlook, Feb 13, 5:13 AM CST, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 513 AM CST Wed Feb 13 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 513 AM CST Wed Feb 13 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Morning. FIRE WEATHER DANGER. RISK...Elevated. AREA...Mainly Northeast Oklahoma. ONSET...This Afternoon. DISCUSSION... Strong south to southwest winds will gust to near 35 miles an hour at times today. As temperatures warm well into the 60s, and relative humidities fall below 30 percent this afternoon, an elevated fire spread potential will develop, especially across northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...High Wind Potential. FRIDAY...Winter Weather Potential. SATURDAY and SUNDAY...No Hazards. MONDAY and TUESDAY...Winter Weather Potential. EXTENDED DISCUSSION... Gusty south winds will continue Thursday, but some increase in humidity values will keep the fire danger a bit lower than today. Much colder weather will move into the area Friday following the passage of a cold front. Some light freezing rain may occur across parts of northeast Oklahoma and northwest Arkansas, with the potential for some light icing mainly on elevated surfaces. A stronger storm system has the potential to result in a wintry mix across the area early next week. This forecast will be refined over the coming days as the event draws closer in time. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.